Econometrica: Nov 1976, Volume 44, Issue 6

The Income Tax and Charitable Contributions<1201:TITACC>2.0.CO;2-4
p. 1201-1222

Amy Taylor, Martin Feldstein

Charitable contributions are an important source of basic finance for a wide variety of private nonprofit organizations that perform quasi-public functions. The tax treatment of charitable contributions substantially influences the volume and distribution of these gifts. The current study presents new estimates of the price and income elasticities of charitable giving. The parameter estimates are then used with the United States Treasury Tax File to simulate the effects of several possible alternatives to the current tax treatment of charitable giving.

Log In To View Full Content